Alert archive / Florida / Tornado Warnings in 2005
Tornado Warning 20, NWS EYW
NWS EYW issued this tornado warning at Oct 23, 2005, 10:08 PM EDT. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2005, 10:08 PM EDT (02:08 UTC)
- Expired
- Oct 23, 2005, 10:30 PM EDT
- In force
- 22 min
- Issued by
- NWS EYW
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS EYW wrote its last area forecast discussion before this tornado warning went out at Oct 23, 9:40 PM EDT, 28 minutes earlier.
Area forecast discussion, Oct 23, 9:40 PM EDT, 28 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 940 PM EDT SUN OCT 23 2005 ...HURRICANE WARNING IN EFFECT... ...TORNADO WATCH IN EFFECT... ...FRESH WATER FLOOD WATCH IN EFFECT... ...MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT AND EARLY MONDAY... ...SMALL CRAFT SHOULD REMAIN IN PORT... .DISCUSSION... .OBSERVATIONS/TRENDS... SEVERAL RAGGED BANDS HAVE PULLED ACROSS THE STRETCH OF THE KEYS THIS AFTERNOON AND EVENING. A WIDER ARE OF RAINS HAS BEEN MORE SUSTAINED AROUND THE NORTHEAST AND EASTERN CIRCULATION OF WILMA. THUS FAR...RADAR ESTIMATES PAINT A TENTH TO ONE QUARTER OF AN INCH ACCUMULATION AVERAGES. SUSTAINED TROPICAL STORM FORCE WINDS ARE EASING UP THE LOWER KEYS AT THIS TIME...AND WILL BE SPREADING OVER THE MIDDLE KEYS SHORTLY AND INTO THE UPPER KEYS SHORTLY. .FORECASTS... HURRICANE FORCE CONDITIONS ARE NOT FAR OFF...THEY ARE ALREADY INTO OUR WESTERN ATLANTIC WATERS. I PLAN TO ISSUE AN UPDATE TO THE AFTERNOON ZONES TO ADJUST THE SHORT RANGE TRANSITIONAL WORDING. A TORNADO WATCH HAS BEEN EXTENDED UNTIL 11 AM MONDAY...WITH MORE FAVORABLE WINDS THROUGH MUCH OF THE TROPOSPHERE AND DECENT INSTABILITY. ALTHOUGH RAIN ACCUMULATIONS HAVE BEEN WELL SHORT OF EXCESSIVE UP TO THIS POINT...HEAVY DRIVING RAINS ARE ON THE WAY. A FLOOD WATCH IS IN EFFECT UNTIL MONDAY AFTERNOON ON ACCOUNT OF THIS...AND OF COURSE THE HURRICANE WARNING IS IN EFFECT. WILMA IS EXPECTED TO MAKE LANDFALL IN SOUTHWEST FLORIDA JUST BEFORE SUNRISE ON MONDAY AND THEN BE OFF THE EAST COAST OF FLORIDA...JUST NORTH OF PALM BEACH ON THE LATEST TRACK. THERE IS NO REASON TO ADJUST THE MONDAY THROUGH THE UPCOMING WEEKEND. && .MARINE... A HURRICANE WARNING IS IN EFFECT. SMALL CRAFT SHOULD REMAIN IN PORT. && .AVIATION... KEY WEST INTERNATIONAL AIRPORT IS CLOSED. MARATHON FLORIDA KEYS AIRPORT CLOSES AT NOON TODAY. && .EYW WATCHES/WARNINGS/ADVISORIES... HURRICANE WARNING AND TORNADO WATCH IN EFFECT...FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075. FLOOD WATCH...FLZ076-077-078. BS/AF/JR/MR
Hazardous weather outlook, Oct 23, 4:00 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EDT SUN OCT 23 2005 UPDATED TO INSERT TORNADO WATCH FLZ076>078-GMZ031>033-052>054-072>075-241000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 400 PM EDT SUN OCT 23 2005 ...HURRICANE WARNING IN EFFECT... ...FLOOD WATCH IN EFFECT FOR ALL THE FLORIDA KEYS... ...TORNADOES WATCH IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 1 AM MONDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT THROUGH EARLY MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HURRICANE WILMA WILL ACCELERATE NORTHEASTWARD TODAY AND APPROACH THE FLORIDA KEYS AND ADJOINING WATERS TONIGHT. TROPICAL STORM FORCE WINDS WILL OVERSPREAD THE ENTIRE AREA THIS EVENING...WITH SUSTAINED HURRICANE FORCE WINDS POSSIBLE OVERNIGHT. SPIRAL RAINBANDS WILL BEGIN TO AFFECT THE FLORIDA KEYS AND ADJOINING WATERS BY LATE TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE THREAT OF TORNADOES WILL BE A DISTINCT POSSIBILITY LATE THIS AFTERNOON AND TONIGHT. SEAS WILL BUILD ALL DAY AS HURRICANE WILMA APPROACHES...REACHING VERY DANGEROUS LEVELS OF 15 TO 25 FEET TONIGHT. MAXIMUM STORM TIDES MAY REACH 4 TO 8 FEET TONIGHT. TORRENTIAL RAINS ARE POSSIBLE TONIGHT AND EARLY MONDAY...WITH RAINFALL AMOUNTS OF 4 TO 8 INCHES LIKELY...WITH LOCALLY HIGHER AMOUNTS OF AROUND 12 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONSULT THE LATEST NATIONAL HURRICANE CENTER ADVISORIES CONCERNING THE FORECAST TRACK AND INTENSITY OF HURRICANE WILMA. CONSULT THE LATEST HURRICANE LOCAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN KEY WEST FOR LOCAL EFFECTS AND IMPACTS FROM HURRICANE WILMA. HURRICANE CONDITIONS POSSIBLE EARLY MONDAY...BEFORE WILMA MOVES AWAY TO THE NORTHEAST. HURRICANE WILMA WILL BE FOLLOWED BY A STRONG COLD FRONT WITH A WIND SHIFT TO NORTHWEST MONDAY AFTERNOON OR EVENING. ROUGH SEAS WILL BE SLOW TO SUBSIDE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... A MANDATORY EVACUATION IS IN EFFECT FOR THE FLORIDA KEYS.
In the hours before
Special weather statement, Oct 23, 9:35 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 935 PM EDT SUN OCT 23 2005 FLZ076-077-078-241500- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 935 PM EDT SUN OCT 23 2005 ...TORNADO WATCH NUMBER 837 IN EFFECT FOR THE FLORIDA KEYS UNTIL 11 AM MONDAY MORNING... A TORNADO WATCH IS IN EFFECT FOR THE FLORIDA KEYS AND SURROUNDING WATERS UNTIL 11 AM MONDAY MORNING. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOS. TORNADO WARNINGS WILL BE ISSUED IF A TORNADO APPROACHES THE KEYS. KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED ROTATION AT TIMES ASSOCIATED WITH STORMS CELLS WITHIN RAINBANDS OF HURRICANE WILMA. TORNADOES ASSOCIATED WITH TROPICAL CYCLONES MOVE RAPIDLY...ARE OFTEN WRAPPED IN HEAVY RAIN...AND ARE DIFFICULT TO SEE OR HEAR UNTIL THEY ARE VERY CLOSE. LISTEN TO NOAA WEATHER RADIO FOR POSSIBLE TORNADO WARNINGS. IF A WARNING IS ISSUED...TAKE SHELTER IN AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR BUILDING. BS
The office that day
Everything else NWS EYW issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 12:38 AM EDT | Tornado Warning | EYW | Monroe | 52 min |
| Oct 24, 5:30 PM EDT | Wind Advisory | EYW | Monroe | 6 hr |
Nearby
Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.